USMLE forum
 
USMLE Forum
Step 1
Step 2 CK
Step 2 CS
Matching & Residency
Step 3
Classifieds
 
Archives
 
 
  <<   < *  Step 2 CK   *  >   >>  

* Fred -- Cardio question...
 #863203  
  mocha260 - 09/12/20 04:13
 
  Five days after admission to the hospital for management of an ST-elevation myocardial infarction, a 59-year-old
man has the sudden onset of severe abdominal and bilateral lower extremity pain, cyanosis of the lower body, and paresthesias. On hospital days 1 and 2, he received vasopressor and inotropic therapy. On hospital day 2,
echocardiography showed extensive anterolateral akinesis of the left ventricle. He has no history of serious illness. His medications are metoprolol, lisinopril, simvastatin, and dalteparin. He appears to be in acute distress. Pulse is 105/min and regular, respirations are 24/min, and blood pressure is 80/60 mm Hg. Examination shows lower body cyanosis to the level of the costal margins. Crackles are heard over the lower lung fields bilaterally. Distant heart sounds but no murmurs are heard. The abdomen is nondistended and nontender. Pulses are 1+ in the upper extremities and absent in the lower extremities. Muscle strength is 3/5 in the lower extremities. Sensation to touch and temperature is decreased over the lower extremities. ECG shows sinus tachycardia. Which of the following is the most likely explanation for this patientís clinical findings?

(A) Aortic dissection
(B) Aortic embolism



Aortic dissection also presents with severe abd pain + pul crackles + decreased pulses in LE +
because of decr sensation to touch I was thinking of AD.

Can anyone please provide clear info on why it can't be AD?

Thank you
 
Report Abuse

 
 

          Page 1 of 1          

[<<First]   [<Prev]  ... Message ...  [Next >]   [Last >>]

 
Logon to post a new Message/Reply
 
 
 
 

 

 

Google
  Web USMLEforum.com
 

Step 1 Step 2 CK Step 2 CS Matching & Residency Step 3 Classifieds
LoginUSMLE LinksHome